Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 319, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 14, 1998, 7:39 PM CDT for Benton County, Tennessee. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 1998, 7:39 PM CDT (00:39 UTC)
- Expired
- Jun 14, 1998, 8:40 PM CDT
- In force
- 61 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Benton County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 4:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3344 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 451 m²/s²
- 0-3 km storm-relative helicity
- 509 m²/s²
- Significant tornado parameter
- 11.0
- Supercell composite
- 67.6
The text
As transmitted, in the capitals the NWS used until 2016.
865 WUUS1 KBNA 150040 RRA SVRBNA TNC005-150140- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 739 PM CDT SUN JUN 14 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BENTON COUNTY IN WESTERN TENNESSEE * UNTIL 840 PM CDT * AT 736 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES NORTHWEST OF CAMDEN OR 9 MILES NORTHWEST OF PLEASANT HILL MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... PLEASANT HILL AT 750 PM CDT BIG SANDY AT 755 PM CDT CAMDEN AT 800 PM CDT EVA AT 810 PM CDT NATHAN BEDFORD FOREST STATE PARK AT 810 PM CDT HARMON CREEK AT 815 PM CDT GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. SW/DM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 7:35 PM CDT, 4 minutes earlier.
Area forecast discussion, Jun 14, 7:35 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 735 PM CDT SUN JUN 14 1998 00Z BNA SNDG REVEALS VERY UNSTBL AMS OVR RGN. WHEN INPUTING OBSERVED STORM MOTION...S.R. HELICITY INCREASES TO ABT 450 M2/S2. NEEDLESS TO SAY SCT SUPERCELLS OVR WRN TN/WRN KY/NE AR SHOULD CONT TO MOV TWD MOIST UNSTBL AMS OVR MID TN. APPRS HIGHEST THREAT FOR TORNADIC TSTMS WL BE OVR NW MID TN INCLUDING CITIES OF DOVER...WAVERLY...CAMDEN AND CLARKSVILLE. WHILE NOT EVIDENT ATTM...COULD SEE CELLS MERGE INTO A LINE TWDS 05Z AND BRING HEAVY RAIN/DAMAGING WIND THREAT TO ERN MID TN. SEE LTL REASON TO ALTER CURRENT FCST FOR OVRNIGHT HRS XPCT MAYBE TO DECREASE POP AFT 05Z FOR WRN MID COUNTIES. 09
In the hours before
Special weather statement, Jun 14, 3:06 PM CDT, 4 hours 33 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-142200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 306 PM CDT SUN JUN 14 1998 SEVERE THUNDERSTORM WATCH 576 THAT WAS IN EFFECT FOR SECTIONS OF EASTERN MIDDLE TENNESSEE HAS EXPIRED. HOWEVER THE THREAT OF SEVERE WEATHER IS NOT OVER. A LARGE PART OF TENNESSEE IS UNDER A HIGH RISK FOR SEVERE WEATHER THROUGH MUCH OF THE EVENING HOURS. THE POTENTIAL IS QUITE HIGH FOR SEVERE THUNDERSTORMS CONTAINING VERY DAMAGING WINDS AND POSSIBLY A FEW TORNADOES. RESIDENTS OF MIDDLE TENNESSEE ARE ENCOURAGED TO STAY TUNED TO A RELIABLE SOURCE OF WEATHER INFORMATION SUCH AS NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE SEVERE WEATHER WATCHES AND WARNINGS.
Special weather statement, Jun 14, 3:06 PM CDT, 4 hours 33 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-142200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 306 PM CDT SUN JUN 14 1998 SEVERE THUNDERSTORM WATCH 576 THAT WAS IN EFFECT FOR SECTIONS OF EASTERN MIDDLE TENNESSEE HAS EXPIRED. HOWEVER THE THREAT OF SEVERE WEATHER IS NOT OVER. A LARGE PART OF TENNESSEE IS UNDER A HIGH RISK FOR SEVERE WEATHER THROUGH MUCH OF THE EVENING HOURS. THE POTENTIAL IS QUITE HIGH FOR SEVERE THUNDERSTORMS CONTAINING VERY DAMAGING WINDS AND POSSIBLY A FEW TORNADOES. RESIDENTS OF MIDDLE TENNESSEE ARE ENCOURAGED TO STAY TUNED TO A RELIABLE SOURCE OF WEATHER INFORMATION SUCH AS NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE SEVERE WEATHER WATCHES AND WARNINGS.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:36 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 49 min |
| Jun 14, 8:46 PM CDT | Tornado Warning | OHX | Benton | 49 min |
| Jun 14, 8:56 PM CDT | Tornado Warning | OHX | Dickson, Humphreys | 34 min |
| Jun 14, 9:07 PM CDT | Tornado Warning | OHX | Humphreys | 48 min |
| Jun 14, 9:30 PM CDT | Flash Flood Warning | OHX | Benton, Dickson, Houston, Humphreys | 3 hr |
| Jun 14, 9:31 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 49 min |
| Jun 14, 9:38 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 47 min |
| Jun 14, 9:47 PM CDT | Tornado Warning | OHX | Cheatham | 33 min |
| Jun 14, 10:01 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 64 min |
| Jun 14, 10:11 PM CDT | Tornado Warning | OHX | Dickson, Hickman | 64 min |
| Jun 14, 10:15 PM CDT | Tornado Warning | OHX | Davidson | 50 min |
| Jun 14, 10:27 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 63 min |
| Jun 14, 10:29 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 66 min |
| Jun 14, 10:55 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 50 min |
| Jun 14, 11:17 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 48 min |
| Jun 14, 11:33 PM CDT | Tornado Warning | OHX | Putnam | 62 min |
| Jun 14, 11:52 PM CDT | Flash Flood Warning | OHX | Williamson | 2 hr |
| Jun 15, 12:13 AM CDT | Severe Thunderstorm Warning | OHX | White | 62 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.